MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CROSSLEAD; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. CROSSLEAD; PERIPHERAL GUIDE WIRE
Catalog Number CLN03530A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a percutaneous peripheral intervention was performed to treat a mildly calcified lesion in the unspecified lesion in the severely tortuous limb artery.The microcatheter was navigated over the bifurcation and parked in the iliac artery.The crosslead guide wire was inserted into the navicross support catheter.After two minutes of manipulation the wire got stuck.The whole system needed to be removed from the patient.No patient complications associated with this event.
 
Additional Manufacturer Narrative
Manufacturing site: (b)(4), registration number: (b)(4).When the affected devices were returned to the manufacturer, reportable damage (possible retention of device fragments in the patient's vasculature) was recognized for the first time; therefore, the manufacturer's awareness date is considered the date the devices were returned.The returned crosslead had its polymer jacket peeled off to expose the underlying coil at approximately 85 -91mm from the tip.At approximately 115mm and 145mm from the tip, winding of the coil was loosened due to accumulated torsion.Damage such as kink or deformation that would contribute to fusing of the devices was not confirmed on the returned crosslead.Microscopic observation of the peeled polymer jacket was performed.On the proximal side of the torn end of the polymer jacket, the polymer jacket was pleated due to stretching for approximately 6mm.On the distal side, the torn polymer jacket was folded inside out for approximately 8mm towards the tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that torsion generated with wire manipulation had most likely contributed to the reported fusing of the guide wire and support catheter.Due to tortuous anatomy, the applied stress would localize and therefore exceeded the product design limit, disarrange the coil, and increase frictional resistance of the wire surface.When the guide wire was removed, the polymer-jacked surface was scraped to peel the polymer jacket off.It was concluded that this event was not attributed to product quality.Although no adverse patient effects occurred, it was unable to completely rule out a possibility that fragmented polymer jacket might be left in the patient because of the severity of damage.No capa will be taken.Instructions for use (ifu) states: [warnings] - when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720°) in the same direction.[malfunction and adverse effects] - coming off of coating.

Brand Name
CROSSLEAD
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key16244783
Report Number3003775027-2023-00006
Device Sequence Number12413563
Product Code DQX
UDI-Device Identifier04547327140195
UDI-Public(01)04547327140195(17)250831(10)220831A021
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K213315
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberCLN03530A
Device Lot Number220831A021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Initial Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexFemale